MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic received the suspect device and is under evaluation.Review of ventilator logs confirmed loss of ventilation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator generated diagnostic codes which indicated air proportional solenoid valve (psol) stuck open and loss of breath delivery (bd) communication, and ventilation stopped.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section h3 updated due to device evaluation.Section h6 evaluation codes were updated due to evaluation of returned device method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c07, c13 conclusion code (annex d) remove d16 and add d02 component code (annex g) remove g07003 and add g04135 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 840 ventilator generated diagnostic codes which indicated air proportional solenoid valve (psol) stuck open and loss of breath delivery (bd) communication, and ventilation stopped.The device was available for evaluation.Review of ventilator logs confirmed loss of ventilation.The service personnel (sp) inspected the unit and confirmed the reported issue and replaced the psol.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One psol was returned to medtronic for analysis.A visual inspection of the returned psol revealed no external anomalies.The psol was installed into a failure investigation test ventilator for analysis.The unit powered up normally and no errors were recorded in the diagnostic logs.The ventilator failed the extended self test (est) for psol leak.A teardown of the psol was conducted, and a visual inspection under a microscope showed contamination of the concentric circles of the poppet sealing ring.The cause of the event was isolated to a faulty psol.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23878806
Report Number8020893-2025-00278
Device Sequence Number9650284
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public(01)10884521076891(11)170504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown